Alert archive / Arkansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 430, NWS Little Rock, AR

September 19, 2013Johnson County, Logan County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Sep 19, 2013, 3:05 PM CDT for Johnson County, Logan County, Arkansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 19, 2013, 3:05 PM CDT (20:05 UTC)
Expired
Sep 19, 2013, 3:30 PM CDT
In force
25 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Johnson County, AR, Logan County, AR

The radar

The Western Arkansas radar (KSRX), 73 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 349 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
349 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1559 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

245 
WUUS54 KLZK 192005
SVRLZK
ARC071-083-192030-
/O.NEW.KLZK.SV.W.0430.130919T2005Z-130919T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
305 PM CDT THU SEP 19 2013

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN JOHNSON COUNTY IN WESTERN ARKANSAS...
  NORTH CENTRAL LOGAN COUNTY IN WESTERN ARKANSAS...

* UNTIL 330 PM CDT

* AT 303 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR HARTMAN...OR 9
  MILES WEST OF CLARKSVILLE...AND MOVING NORTHEAST AT 15 MPH. NICKEL
  SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  CLARKSVILLE...        WOODLAND...           HOYT...
  HINKLE...             HARTMAN...            UNION CITY...
  NEW SPADRA...         COAL HILL...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 47 AND 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3556 9363 3550 9342 3535 9358 3538 9370
TIME...MOT...LOC 2005Z 214DEG 13KT 3542 9362

$$

226
1 follow-up statement
731 
WWUS54 KLZK 192022
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
322 PM CDT THU SEP 19 2013

ARC083-192031-
/O.CAN.KLZK.SV.W.0430.000000T0000Z-130919T2030Z/
LOGAN AR-
322 PM CDT THU SEP 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LOGAN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED NORTHEAST OF THE 
WARNED AREA.

LAT...LON 3554 9357 3550 9342 3542 9351 3541 9352
      3539 9358 3541 9365
TIME...MOT...LOC 2021Z 214DEG 13KT 3544 9355

$$

ARC071-192030-
/O.CON.KLZK.SV.W.0430.000000T0000Z-130919T2030Z/
JOHNSON AR-
322 PM CDT THU SEP 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
JOHNSON COUNTY UNTIL 330 PM CDT...

AT 317 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
HOYT...OR 5 MILES SOUTHWEST OF CLARKSVILLE...MOVING NORTHEAST AT 15
MPH.

* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
  CLARKSVILLE...        WOODLAND...           HOYT...
  HINKLE...             HARTMAN...            UNION CITY...
  NEW SPADRA...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 51 AND 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3554 9357 3550 9342 3542 9351 3541 9352
      3539 9358 3541 9365
TIME...MOT...LOC 2021Z 214DEG 13KT 3544 9355

$$

226

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 2:20 PM CDT, 45 minutes earlier.

Area forecast discussion, Sep 19, 2:20 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
220 PM CDT THU SEP 19 2013

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT

NOT TOO MANY CHANGES WERE MADE TO THE SHORT TERM. MODELS CONTINUE
TO INDICATE A FRONTAL BOUNDARY APPROACHING FROM THE NORTHWEST
LATE TONIGHT...WITH AN UPPER LEVEL SYSTEM MOVING UP FROM THE
SOUTHWEST. THE SYSTEMS WILL INTERACT...AND WITH GULF AND PACIFIC
MOISTURE PRESENT...SHOWERS AND THUNDERSTORMS WILL DEVELOP AND
OVERSPREAD THE AREA LATE TONIGHT AND EARLY FRIDAY.

HOWEVER...THERE REMAINS A BIT OF UNCERTAINTY REGARDING JUST HOW
MUCH RAIN WILL BE SEEN AND WHERE THE AXIS OF HEAVIEST RAIN WILL
SET UP. INDICATIONS ARE THAT A PLUME OF HIGH PRECIPITABLE WATER
WILL STREAM NORTH ACROSS EASTERN TEXAS AND THEN NORTHEAST ACROSS
THE SOUTHERN PARTS OF ARKANSAS. THIS WILL BE WHERE THE AXIS OF
HEAVIEST RAIN RESIDES. MOST EVERYONE WILL SEE A DECENT RAIN...WITH
A QUARTER TO A HALF INCH NOT OUT OF THE QUESTION FOR ANYONE. BUT
THE QUESTION REMAINS JUST HOW FAR NORTH THIS PLUME WILL MAKE IT
AND WHERE WILL THE HEAVIER RAIN FALL. THE GFS PLACES IT ROUGHLY
ALONG THE I-30/US-67 CORRIDOR FROM TEXARKANA UP THROUGH LITTLE
ROCK TO BATESVILLE. THE NAM IS IN A SIMILAR PLACE...BUT SHOWS
RAINFALL TOTALS THAT ARE LESS THAN HALF OF THE GFS. STILL OTHERS
LIKE THE CANADIAN AND EURO PLACE IT FURTHER SOUTHEAST FROM CAMDEN
UP THROUGH PINE BLUFF OR THEREABOUTS. GENERALLY SPEAKING THE
CONSENSUS IS THAT THE MOISTURE PLUME MAY NOT MAKE IT FAR ENOUGH
NORTH TO GIVE THE COPIOUS RAIN AMOUNTS THE GFS IS SHOWING...AND
THAT RAINFALL TOTALS WILL BE HIGHEST ALONG OR MORE LIKELY TO THE
SOUTHEAST OF THE I-30/US-67 CORRIDOR. AS SUCH...THE FORECAST WILL
REFLECT STORM TOTAL RAIN AMOUNTS FROM TONIGHT THROUGH SATURDAY OF
1.50 TO 2.00 INCHES ACROSS THE SOUTHEAST HALF OF THE FORECAST
AREA. THIS WILL BE A CONVECTIVE FRONTAL PASSAGE SO THERE ARE
LIKELY TO BE SPOTS THAT RECEIVE MORE THAN 2 INCHES. TOTALS OF 3
INCHES ARE NOT OUT OF THE QUESTION...BUT FEEL THAT WIDESPREAD 3-4
INCHES OF RAIN THAT SOME MODELS ARE GENERATING ARE TOO
CONTAMINATED WITH CONVECTIVE FEEDBACK TO TRUST AT THIS TIME.

OTHERWISE THERE IS NOT A LOT TO TALK ABOUT IN THE SHORT TERM.
HIGHS TOMORROW WILL BE TRICKY BUT SHOULD GENERALLY BE IN THE MID
TO UPPER 70S...THOUGH LOW 80S COULD BE SEEN IN THE SOUTHEAST
DEPENDING ON HOW THICK CLOUD COVER IS THROUGH MIDDAY BEFORE THE
RAIN ARRIVES. ONCE THE FRONT CLEARS THE AREA HIGHS WILL BE IN THE
70S TO AROUND 80 THROUGH THE WEEKEND...WITH LOWS IN THE 50S.

&&

.LONG TERM...MONDAY THROUGH THURSDAY

QUIET WEATHER WILL CONTINUE IN THE LONG TERM...AS HIGH PRESSURE
REMAINS OVER THE REGION. TEMPERATURES WILL NEAR NORMAL...WITH A SLOW
WARMING TREND THROUGH THE MIDDLE OF THE WEEK. WHILE THERE IS SOME
GUIDANCE SHOWING A INCREASE IN MOISTURE ON TUESDAY...HAVE LEFT DRY
DUE TO THE INCONSISTENCY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     68  81  57  81 /  40  80  60  10
CAMDEN AR         69  78  64  77 /  30  80  70  20
HARRISON AR       66  74  58  74 /  60  80  30   0
HOT SPRINGS AR    69  78  62  78 /  40  80  60  10
LITTLE ROCK   AR  71  78  63  78 /  40  80  70  10
MONTICELLO AR     70  81  65  79 /  20  80  70  30
MOUNT IDA AR      69  78  59  78 /  50  80  50  10
MOUNTAIN HOME AR  67  79  58  79 /  60  80  30  10
NEWPORT AR        69  80  57  80 /  40  80  60  20
PINE BLUFF AR     70  80  64  80 /  30  80  70  20
RUSSELLVILLE AR   69  79  59  79 /  50  80  40  10
SEARCY AR         69  80  62  80 /  40  80  70  20
STUTTGART AR      70  78  64  78 /  30  80  70  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...64 / LONG TERM...58
Hazardous weather outlook, Sep 19, 5:00 AM CDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU SEP 19 2013

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT THU SEP 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

FOR TODAY...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE. HOWEVER...THE CHANCES FOR WIDESPREAD HAZARDOUS WEATHER
WILL REMAIN LOW.

SHOWER AND THUNDERSTORM CHANCES WILL INCREASE OVER NORTHWEST
ARKANSAS LATER TONIGHT IN ADVANCE OF AN APPROACHING COLD FRONT. A
FEW STRONGER STORMS WILL PRODUCE GUSTY WINDS AND LOCALLY HEAVY
RAIN...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED.

WILDFIRE DANGER REMAINS IN THE MODERATE TO HIGH CATEGORY ACROSS THE
ENTIRE STATE AT THIS TIME. BURN BANS REMAIN IN PLACE ACROSS MANY
COUNTIES ACROSS CENTRAL AND SOUTHERN ARKANSAS BECAUSE OF THESE DRY
CONDITIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NUMEROUS SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE REST OF THE
AREA ON FRIDAY AS THE AFOREMENTIONED COLD FRONT MOVES ACROSS
ARKANSAS. A FEW STRONG AND SEVERE STORMS WILL BE POSSIBLE FRIDAY
AFTERNOON AND EVENING...WITH DAMAGING WINDS THE MAIN THREAT.

RAINFALL AMOUNTS BETWEEN ONE HALF AND ONE INCH LOOK TO BE COMMON
ACROSS THE AREA. HOWEVER...PARTS OF SOUTHERN ARKANSAS COULD SEE
BETWEEN ONE AND TWO INCHES OF RAINFALL.

RAIN CHANCES WILL DIMINISH FROM THE NORTHWEST FRIDAY NIGHT AND EARLY
SATURDAY AS THE COLD FRONT PUSHES FURTHER SOUTH OF THE STATE. NORTH
WINDS BEHIND THE FRONT WILL USHER COOLER AND DRIER AIR INTO THE MID
SOUTH. DRY CONDITIONS ARE EXPECTED INTO THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44

In the hours before

Special weather statement, Sep 19, 1:55 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
155 PM CDT THU SEP 19 2013

ARZ022-031-038-191925-
CONWAY AR-POPE AR-YELL AR-
155 PM CDT THU SEP 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN YELL...
SOUTHEASTERN POPE AND WESTERN CONWAY COUNTIES UNTIL 230 PM CDT...

AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES SOUTH OF HAPPY BEND...OR 8 MILES
NORTHWEST OF MORRILTON...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ST. VINCENT...        SOLGOHACHIA...        PETIT JEAN MTN...
  LAKE ATKINS...        HATTIEVILLE...        HAPPY BEND...
  ATKINS...             WONDERVIEW...         OVERCUP...
  KENWOOD...            ECONOMY...            BLACKWELL...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 93 AND 106.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3542 9285 3524 9262 3511 9287 3519 9300
TIME...MOT...LOC 1855Z 229DEG 10KT 3521 9286

64
Special weather statement, Sep 19, 3:02 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
302 PM CDT THU SEP 19 2013

ARZ021-030-192020-
JOHNSON AR-LOGAN AR-
302 PM CDT THU SEP 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN LOGAN AND
SOUTHWESTERN JOHNSON COUNTIES UNTIL 315 PM CDT...

AT 259 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF HARTMAN...OR 9 MILES
NORTHEAST OF PARIS...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CLARKSVILLE...        WOODLAND...           SPADRA...
  HOYT...               HORSEHEAD LAKE...     HINKLE...
  HARTMAN...            UNION CITY...         NEW SPADRA...
  MORRISON BLUFF...     HUNT...               HARMONY...
  COAL HILL...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 45 AND 59.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3538 9371 3548 9371 3560 9363 3550 9340
      3533 9359 3537 9372 3538 9372
TIME...MOT...LOC 2002Z 214DEG 13KT 3541 9363

226

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 1:55 PM CDTSpecial Weather StatementLZKConway30 min
Sep 19, 1:58 PM CDTSevere Thunderstorm WarningLZKConway, Pope32 min
Sep 19, 3:02 PM CDTSpecial Weather StatementLZKJohnson18 min
Sep 19, 3:17 PM CDTSpecial Weather StatementLZKMarion23 min
Sep 19, 3:55 PM CDTSpecial Weather StatementLZKCleburne25 min
Sep 19, 3:59 PM CDTSpecial Weather StatementLZKMarion31 min
Sep 19, 4:06 PM CDTSevere Thunderstorm WarningLZKBaxter, Fulton24 min
Sep 19, 4:27 PM CDTSpecial Weather StatementLZKMarion43 min
Sep 19, 4:33 PM CDTSpecial Weather StatementLZKStone27 min
Sep 19, 4:40 PM CDTSpecial Weather StatementLZKFulton25 min
Sep 19, 4:50 PM CDTSpecial Weather StatementLZKLogan25 min
Sep 19, 5:02 PM CDTSpecial Weather StatementLZKFulton28 min
Sep 19, 5:17 PM CDTSpecial Weather StatementLZKSharp28 min
Sep 19, 5:30 PM CDTSpecial Weather StatementLZKFulton30 min
Sep 19, 5:35 PM CDTSevere Thunderstorm WarningLZKFulton, Izard25 min
Sep 19, 5:42 PM CDTSpecial Weather StatementLZKSharp28 min
Sep 19, 5:55 PM CDTSpecial Weather StatementLZKSharp30 min
Sep 19, 5:59 PM CDTSpecial Weather StatementLZKFulton31 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.